Alert archive / Texas / High Wind Warnings in 2022

High Wind Warning 1, NWS Lubbock, TX

March 22, 2022Briscoe County, Hall County, Texas

NWS Lubbock, TX issued this high wind warning at Mar 22, 2022, 6:06 AM CDT for Briscoe County, Hall County, Texas. It was in force for 4 hr. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Mar 22, 2022, 6:06 AM CDT (11:06 UTC)
Expired
Mar 22, 2022, 10:00 AM CDT
In force
4 hr
Issued by
NWS Lubbock, TX

Counties Briscoe County, TX, Hall County, TX

The radar

The Amarillo radar (KAMA), 105 km from the middle of the area, began a volume at 11:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 22, 6:06 AM CDTNON-TSTM WND GST 662 Wsw Turkey, TXWEST TEXAS MESONET
Mar 22, 6:11 AM CDTNON-TSTM WND GST 692 Wsw Turkey, TXWEST TEXAS MESONET

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 11.1 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2022-03-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2022-03-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -137 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
639 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
-137 m²/s²
0-3 km storm-relative helicity
-102 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

164 
WWUS74 KLUB 221106
NPWLUB

URGENT - WEATHER MESSAGE
National Weather Service Lubbock TX
606 AM CDT Tue Mar 22 2022

TXZ024-025-221915-
/O.UPG.KLUB.WI.Y.0008.000000T0000Z-220323T0000Z/
/O.NEW.KLUB.HW.W.0001.220322T1106Z-220322T1500Z/
/O.NEW.KLUB.WI.Y.0009.220322T1500Z-220323T0000Z/
Briscoe-Hall-
Including the cities of Turkey, Quitaque, Memphis, and Silverton
606 AM CDT Tue Mar 22 2022

...HIGH WIND WARNING IN EFFECT UNTIL 10 AM CDT THIS MORNING...
...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS 
EVENING...

* WHAT...For the High Wind Warning, north winds  35 to 45 mph with 
  gusts up to 65 mph. For the Wind Advisory, north winds 25 to 35 
  mph with gusts up to 50 mph expected.

* WHERE...Briscoe and Hall Counties.

* WHEN...For the High Wind Warning, until 10 AM CDT this morning. 
  For the Wind Advisory, from 10 AM this morning to 7 PM CDT this 
  evening.

* IMPACTS...High winds may move loose debris, damage property and 
  cause power outages. Travel could be difficult, especially for 
  high profile vehicles.

* ADDITIONAL DETAILS...Blowing dust may reduce visibilities at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown around 
or damaged by the wind.

&&

$$

TXZ021>023-221915-
/O.CON.KLUB.WI.Y.0008.000000T0000Z-220323T0000Z/
Parmer-Castro-Swisher-
Including the cities of Farwell, Tulia, Bovina, Friona, Dimmitt,
Hart, and Happy
606 AM CDT Tue Mar 22 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* WHAT...North winds 30 to 35 mph with gusts to 55 mph.

* WHERE...Castro, Parmer and Swisher Counties.

* WHEN...Until 7 PM CDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects and a few 
  power outages may result.

* ADDITIONAL DETAILS...Blowing dust will reduce visibilities locally 
  less than a mile.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

TXZ026>044-221915-
/O.CON.KLUB.WI.Y.0008.000000T0000Z-220323T0000Z/
Childress-Bailey-Lamb-Hale-Floyd-Motley-Cottle-Cochran-Hockley-
Lubbock-Crosby-Dickens-King-Yoakum-Terry-Lynn-Garza-Kent-
Stonewall-
Including the cities of Guthrie, Denver City, Lubbock, Cee Vee,
Plains, Muleshoe, Whiteface, Dickens, Matador, Kirkland,
Wolfforth, Lockney, ODonnell, Slaton, New Home, Lake Alan Henry,
Olton, Hale Center, Dumont, Post, Crosbyton, Jayton, Amherst,
Childress, Paducah, Littlefield, Wellman, Plainview, Aspermont,
Meadow, Old Glory, Roaring Springs, Spur, Brownfield, Floydada,
Tahoka, Ralls, Levelland, Sundown, and Morton
606 AM CDT Tue Mar 22 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* WHAT...North winds 30 to 35 mph with gusts up to 55 mph.

* WHERE...Portions of northwest and the Panhandle of Texas.

* WHEN...Until 7 PM CDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects and a few 
  power outages may result.

* ADDITIONAL DETAILS...Blowing dust will reduce visibilities locally 
  less than a mile.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

McQueen
1 follow-up statement
928 
WWUS74 KLUB 221500
NPWLUB

URGENT - WEATHER MESSAGE
National Weather Service Lubbock TX
Issued by National Weather Service Amarillo TX
1000 AM CDT Tue Mar 22 2022

TXZ024-025-230000-
/O.EXP.KLUB.HW.W.0001.000000T0000Z-220322T1500Z/
/O.CON.KLUB.WI.Y.0009.000000T0000Z-220323T0000Z/
Briscoe-Hall-
Including the cities of Silverton, Quitaque, Turkey, and Memphis
1000 AM CDT Tue Mar 22 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...
...HIGH WIND WARNING WILL EXPIRE AT 10 AM CDT THIS MORNING...

* WHAT...North winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...Briscoe and Hall Counties.

* WHEN...Until 7 PM CDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. A 
  few power outages are possible.

* ADDITIONAL DETAILS...Blowing dust will reduce visibilities
  locally less than a mile.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

TXZ021>023-026>044-230000-
/O.CON.KLUB.WI.Y.0008.000000T0000Z-220323T0000Z/
Parmer-Castro-Swisher-Childress-Bailey-Lamb-Hale-Floyd-Motley-
Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-Yoakum-Terry-
Lynn-Garza-Kent-Stonewall-
Including the cities of Friona, Bovina, Farwell, Dimmitt, Hart, 
Tulia, Happy, Childress, Kirkland, Muleshoe, Littlefield, 
Amherst, Olton, Plainview, Hale Center, Floydada, Lockney, 
Matador, Roaring Springs, Paducah, Cee Vee, Morton, Whiteface, 
Levelland, Sundown, Lubbock, Wolfforth, Slaton, Ralls, Crosbyton,
Spur, Dickens, Dumont, Guthrie, Denver City, Plains, Brownfield, 
Meadow, Wellman, Tahoka, New Home, ODonnell, Post, 
Lake Alan Henry, Jayton, Aspermont, and Old Glory
1000 AM CDT Tue Mar 22 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* WHAT...North winds 25 to 35 mph with gusts up to 50 mph.

* WHERE...Portions of northwest and the Panhandle of Texas.

* WHEN...Until 7 PM CDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. A 
  few power outages are possible.

* ADDITIONAL DETAILS...Blowing dust will reduce visibilities
  locally less than a mile.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this high wind warning went out at Mar 22, 3:56 AM CDT, 2 hours 10 minutes earlier.

Area forecast discussion, Mar 22, 3:56 AM CDT, 2 hours 10 minutes before
Area Forecast Discussion
National Weather Service Lubbock TX
356 AM CDT Tue Mar 22 2022

.SHORT TERM...
A light band of mixed rain and snow early this morning across the
extreme southern Texas Panhandle and northern Rolling Plains was
gradually diminishing as a potent upper low was heading northeast
into northern Oklahoma and southern Kansas. Precipitation chances
are expected to end before daybreak this morning. For today we will
be within cool north-northwest flow on the backside of a broad upper
level low pressure trough spanning the entire Great Plains. Stiff
north-northwest winds will continue early this morning and for much
of the day ahead. Airmass will be fairly well mixed, up to 750 or
maybe even 700 millibars by this afternoon, tapping into the strong
layered flow aloft. A Wind Advisory remains in effect across the
entire Texas South Plains region through 7 PM CDT this evening. And
we have added patchy blowing dust for much of the area from late
morning through the afternoon. Low level moisture will diminish, but
periods of mid and high clouds should remain. And it will be fairly
cool, with temperatures 15 to 20 degrees below normal. Tonight will
see the lower atmosphere decouple for most of the area allowing wind
speeds to drop at least into the low-end breezy category if not
lower than that. Cold temperatures also expected tonight, sub-
freezing on the Caprock and mid to upper 30s over the Rolling
Plains. RMcQueen

.LONG TERM...
Windy and cool conditions will persist through the day on Wednesday
as northerly winds will help continue to advect some cooler air into
the region, and partly cloudy sky will reduce solar radiation. One
last shortwave will transverse the backside of the upper low
mentioned in the short-term portion of this discussion and tighten
the surface gradient over the area. This will bring breezy
northwesterly downslope flow to the region, resulting in drying
and warming near the surface. Highs on Thursday will increase into
the upper 60s and low 70s. An upper ridge will begin to approach
late Thursday, resulting in winds becoming light through the
night. As the ridge approaches, thicknesses will increase. Thus
temperatures will increase Friday through the weekend. High
temperatures could even reach 90 degrees at some locations off the
Caprock on Sunday. Our next system will enter the western CONUS
early next week and could bring elevated to critical fire weather
concerns early in the week and precipitation later in the week.
GKendrick

&&

.FIRE WEATHER...
Colder north to northwest winds will continue today, but they will
be quite strong - up to 35 mph with even stronger gusts. Energy
Release Components are expected to be reduced but there could still
be the equivalent of elevated fire danger today; that is fire
control could be more difficult than normal and some spread is
possible. RMcQueen

One last shortwave will rotate around the backside of the upper low
to our northeast on Thursday, resulting in breezy northwesterly
downslope winds of 15-20 mph. This will result in warming and
drying of the near-surface layer over the region. With highs in the
upper 60s and low 70s, relative humidity values will fall to near
10%. This will result in elevated to critical fire weather concerns
for the day on Thursday.

Afternoon relative humidity values will bottom out near 15% each day
through the weekend, though light winds will keep fire-weather
concerns low. The next system will enter the western CONUS early
next week and will bring the potential for elevated to critical
fire weather concerns to the area Monday through Wednesday.
GKendrick

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
Wind Advisory until 7 PM CDT this evening for TXZ021>044.

&&

05/10
Hazardous weather outlook, Mar 22, 5:00 AM CDT, 1 hour 6 minutes before
Hazardous Weather Outlook
National Weather Service Lubbock TX
500 AM CDT Tue Mar 22 2022

TXZ021>044-231000-
Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-Floyd-
Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-Yoakum-
Terry-Lynn-Garza-Kent-Stonewall-
500 AM CDT Tue Mar 22 2022

This Hazardous Weather Outlook is for the South Plains, Rolling
Plains and the far Southern Texas Panhandle.

.DAY ONE...Today and tonight.

Strong north winds 25 to 35 mph with gusts around 50 mph will
continue today. A Wind Advisory is in effect through 7 PM this
evening for the entire Texas South Plains region. The stiff winds
also could lead to patchy blowing dust and elevated fire danger
today.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Warm, dry, and breezy conditions will bring the potential for
elevated to critical fire weather for the day on Thursday.

No hazardous weather is expected after Thursday.

In the hours before

Local storm report, Mar 22, 12:06 AM CDT, 6 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
1206 AM CDT TUE MAR 22 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0932 PM     NON-TSTM WND GST 2 S LESLEY              34.65N 100.81W
03/21/2022  M62 MPH          HALL               TX   MESONET

            WEST TEXAS MESONET

&&

EVENT NUMBER LUB2200149

GKENDRICK
Local storm report, Mar 22, 5:08 AM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
508 AM CDT TUE MAR 22 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0436 AM     NON-TSTM WND GST 7 ESE SILVERTON         34.45N 101.19W
03/22/2022  M59 MPH          BRISCOE            TX   MESONET

            WEST TEXAS MESONET

&&

EVENT NUMBER LUB2200150

GKENDRICK
Local storm report, Mar 22, 5:10 AM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
510 AM CDT TUE MAR 22 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0454 AM     NON-TSTM WND GST 7 ESE SILVERTON         34.45N 101.19W
03/22/2022  M63 MPH          BRISCOE            TX   MESONET

            WEST TEXAS MASONET

&&

EVENT NUMBER LUB2200151

GKENDRICK
Local storm report, Mar 22, 5:17 AM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
517 AM CDT TUE MAR 22 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0510 AM     NON-TSTM WND GST CAPROCK CANYON SP       34.41N 101.06W
03/22/2022  M58 MPH          BRISCOE            TX   MESONET

            WEST TEXAS MESONET

&&

EVENT NUMBER LUB2200152

GKENDRICK
Local storm report, Mar 22, 5:39 AM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
539 AM CDT TUE MAR 22 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0529 AM     NON-TSTM WND GST 1 NE MEMPHIS            34.73N 100.53W
03/22/2022  M58 MPH          HALL               TX   MESONET

            WEST TEXAS MESONET

&&

EVENT NUMBER LUB2200153

GKENDRICK
Local storm report, Mar 22, 5:58 AM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
558 AM CDT TUE MAR 22 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0547 AM     NON-TSTM WND GST 2 WSW TURKEY            34.38N 100.93W
03/22/2022  M66 MPH          HALL               TX   MESONET

            WEST TEXAS MESONET

&&

EVENT NUMBER LUB2200154

GKENDRICK

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 22, 6:06 AM CDTWind AdvisoryLUBBriscoe, Hall13 hr

Nearby

High Wind Warnings in Texas, 2022Every high wind warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.